MAUDE Adverse Event Report: SUTTER MEDIZINTECHNIK GMBH VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

SUTTER MEDIZINTECHNIK GMBH VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number E0020V
Medical Device Problem Codes Nonstandard Device (1420); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the initial laparoscopic assessment, significant intra-abdominal adhesions were identified prior to robotic docking for a robotic hysterectomy with bilateral salpingectomy.In order to safely address these adhesions, laparoscopic adhesiolysis was performed before proceeding with robotic docking.To facilitate laparoscopic adhesiolysis, the hugo ft10 connections were removed, and monopolar and bipolar foot pedals were connected and utilized.Adhesiolysis was completed laparoscopically without complication.Following completion of this portion of the procedure, the monopolar and bipolar foot pedals were disconnected, and the hugo ft10 connections were reconnected in preparation for robotic docking.Following robotic adhesiolysis, a bleeding site was encountered that required bipolar coagulation.The surgeon attempted to activate the bipolar fenestrated grasper (bfg) from the console.The bfg appeared active at the console, and the ft10 confirmed bipolar energy was enabled with the energy level set to 30.Despite this, no bipolar energy was delivered when the surgeon attempted to fire from the surgeon console.Troubleshooting was initiated intraoperatively.The bfg was withdrawn, and the instrument and connections were inspected.The instrument was reinserted; however, no energy delivery was observed.Connections at the ft10 were then checked and confirmed to be on and properly connected.The rear conne ctions of the ft10 were also inspected and found to be secure.Despite these checks, bipolar energy delivery was still not achieved.As a final troubleshooting step, the bipolar cable was replaced with a new sterile cable.Immediately after cable replacement, bipolar energy delivery was restored and functioned as expected.Hemostasis was achieved, and the procedure continued without further en ergy-related issues.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: reassessment of the reported information has been performed and it was concluded that the event did not lead or could not have led to death or serious deterioration in state of health for the patient and therefore should not be reportable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the initial laparoscopic assessment, significant intra-abdominal adhesions were identified prior to robotic docking for a robotic hysterectomy with bilateral salpingectomy.In order to safely address these adhesions, laparoscopic adhesiolysis was performed before proceeding with robotic docking.To facilitate laparoscopic adhesiolysis, the hugo ft10 connections were removed, and monopolar and bipolar foot pedals were connected and utilized.Adhesiolysis was completed laparoscopically without complication.Following completion of this portion of the procedure, the monopolar and bipolar foot pedals were disconnected, and the hugo ft10 connections were reconnected in preparation for robotic docking.Following robotic adhesiolysis, a bleeding site was encountered that required bipolar coagulation.The surgeon attempted to activate the bipolar fenestrated grasper (bfg) from the console.The bfg appeared active at the console, and the ft10 confirmed bipolar energy was enabled with the energy level set to 30.Despite this, no bipolar energy was delivered when the surgeon attempted to fire from the surgeon console.Troubleshooting was initiated intraoperatively.The bfg was withdrawn, and the instrument and connections were inspected.The instrument was reinserted; however, no energy delivery was observed.Connections at the ft10 were then checked and confirmed to be on and properly connected.The rear connections of the ft10 were also inspected and found to be secure.Despite these checks, bipolar energy delivery was still not achieved.As a final troubleshooting step, the bipolar cable was replaced with a new sterile cable.Immediately after cable replacement, bipolar energy delivery was restored and functioned as expected.Hemostasis was achieved, and the procedure continued without further energy-related issues.There was no patient injury.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
SUTTER MEDIZINTECHNIK GMBH
alfred-walz-strasse 22
emmendingen,de
GM 
Manufacturer (Section G)
SUTTER MEDIZINTECHNIK GMBH
alfred-walz-strasse 22
emmendingen,de
GM  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24779429
Report Number1219930-2026-02204
Device Sequence Number21329009
Product Code GEI
UDI-Device Identifier10884524001852
UDI-Public(01)10884524001852(11)241101(10)22431269(20)01
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K073450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE0020V
Device Catalogue NumberE0020V
Device Lot Number22431269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/03/2026
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale